Any experience with medication called MOLIPAXIN

Discussion in 'ARCHIVE FORUM: Support discussions' started by Ashburton, Jun 20, 2007.

  1. Ashburton

    Ashburton Registered User

    Feb 19, 2007
    99
    Mum had a check up last week with psychiatrist, I happened to mention to him that my mum had been waking up during night and on some rare occasions that she became agitated. He has prescribed Molipaxin low dosage 50mg. I have not given it to her yet,actually her sleeping has improved, I wanted to check with my GP first, he said to try her out on half capsule for a week. My question is if people have had any experience with this drug in particular side - effects. Tks.
     
  2. Cate

    Cate Registered User

    Jul 2, 2006
    1,370
    Newport, Gwent
    Hi Ashburton

    I think this is one of the Related Tricyclic antidepressants, not 100% sure, if I were you, 'Google' it, or have a word with the GP.

    Best wishes

    Cate
     
  3. Ashburton

    Ashburton Registered User

    Feb 19, 2007
    99
    Thanks Cate, it is more known as Trazodone, hav found some additional info on it, GP has said to start off on a lower dose, so am going to give it a go.
     
  4. Cate

    Cate Registered User

    Jul 2, 2006
    1,370
    Newport, Gwent
    I agree its worth giving it a go, and dont forget, it this one doesnt work after a couple of months trial, ask the GP to try something else.

    Hope it does the trick though.

    Love

    Cate
     
  5. Ashburton

    Ashburton Registered User

    Feb 19, 2007
    99

    Thanks Cate
     
  6. scarlett

    scarlett Registered User

    May 31, 2007
    22
    Derby
    i am a manager of a nursing home and also my mum was diagnosed in 2003 age 56. i have written in several threds about amongst other things mums experience with medications. she has never had trazadone (molipaxin) however at work i have direct experince of this drug. Of the residents i know who have had this i have seen positive effects ; one lady in 90's was covinced she was having twins and would sream out resulting in neighbours phoning police on one occassion as they feared we were assaulting her, trazadone gave her peace and a good nights sleep. another two ladies have their medication at 9 in morning which does not sedate them in least but they feel relaxed enough to enjoy life and have a laugh and joke but ther is a very noticeable change without it.
    its really a matter of finding / tailoring the right medication for the individual and after all the media do not report all the successes but can bias people to the positives not only to medications but to care homes too which results in us feeling all the more guilt when thats whats needed for our relative!!!!! sorry had a rant then but hope something(!) might be useful
     
  7. Gill W

    Gill W Registered User

    Jan 31, 2007
    190
    Co. Durham
    Hi,

    Just thought I'd agree with the comment from Scarlett that you shouldn't be scared by side effects you read about. My Gran was prescribed Olanzapine and the research I did on it horrified me. However, it has proved successful, she was given it for the side effect of increased appetite, she is now eating very well.

    I know it doesn't answer your question, but just wanted to agree that you shouldn't necessarily believe everything you read.

    Gill
    xx
     
  8. Ashburton

    Ashburton Registered User

    Feb 19, 2007
    99
    Thanks for all replies, yes when I read the leaflet of the side-effects, it did terrify me, which I know is stupid, afterall if you were to read up on side effects of every medicine, none of us would ever take any medication, but I suppose when the medication is not for you you always tend to air on the side of caution.
     
  9. Ashburton

    Ashburton Registered User

    Feb 19, 2007
    99
    Well my mum has been on the drug now for four days, and to be honest it has been a disaster, she is now more anxious, confused and agressive then before, even during the day now she seems much more confused although today she does seem slighltly better and bit more her usual self, I did not give her the tablet last night,until I contact her doctor I think I will not give her the Trazodone, I really did not think it would have such a negative impact. I really hope it has not done more harm than good :(
     
  10. Ashburton

    Ashburton Registered User

    Feb 19, 2007
    99
    Well contacted my mums Psychiatrist told him I felt that the drug(Trazadone) was making her worse and would it be better coming off it, he agreed, but did not suggest anything else, he can't see me either until Mid September,earliest appointment:mad: he said we could talk then about trying different drugs, so what are we supposed to do in the mean time?? should have pushed it at the time but didn't. Thought I would go down our GP route, he said I should give trazadone another go for at least two weeks as my mum is still waking up during night and can get agitated and is verbally violent and pushes me. Anyway tried trazadone last night and same result as last time, my mum went completely mad, screaming, punching and pinching. Tried leaving the room, but did not make much difference, mum just banged doors and threw mattress off bed, eventually she did calm down. Normally during the day my mum is more or less normal, but today she has been agitated and from time to time argumentative, again this is unusual during the day. GP is on half day, really don't want to give her this drug tonight as it seems to make matters so much more worse.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.